Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 28, NWS Tallahassee, FL

April 8, 2016

NWS Tallahassee, FL issued this small craft advisory at Apr 8, 2016, 4:16 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2016, 4:16 PM EDT (20:16 UTC)
Expired
Apr 9, 2016, 10:22 AM EDT
In force
18 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

914 
WHUS72 KTAE 082016
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 PM EDT FRI APR 8 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY...

GMZ730-750-755-765-770-775-090230-
/O.NEW.KTAE.SC.Y.0028.160408T2016Z-160409T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
416 PM EDT FRI APR 8 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT SATURDAY. 

* WINDS...NORTH AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET OCCASIONALLY UP TO 8 FEET...HIGHEST 
  FURTHER OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BARRY
3 follow-up statements
026 
WHUS72 KTAE 090225
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1025 PM EDT FRI APR 8 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY...

GMZ730-750-755-765-770-775-090830-
/O.CON.KTAE.SC.Y.0028.000000T0000Z-160409T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1025 PM EDT FRI APR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY...

* WINDS...NORTH AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET OCCASIONALLY UP TO 8 FEET...HIGHEST 
  FURTHER OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
023 
WHUS72 KTAE 090755
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
355 AM EDT SAT APR 9 2016

...SMALL CRAFT ADVISORY THROUGH 11 AM EDT TODAY FOR NORTH WINDS
AROUND 20 KNOTS ACROSS THE COASTAL WATERS OF THE FLORIDA PANHANDLE
AND BIG BEND...

GMZ730-750-755-765-770-775-091500-
/O.CON.KTAE.SC.Y.0028.000000T0000Z-160409T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
355 AM EDT SAT APR 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...NORTH AROUND 20 KNOTS.

* WAVES/SEAS...3 TO 5 FEET OCCASIONALLY UP TO 6 FEET...HIGHEST FARTHER
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
313 
WHUS72 KTAE 091422
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1022 AM EDT SAT APR 9 2016

...SMALL CRAFT ADVISORY HAS BEEN CANCELLED. SMALL CRAFT SHOULD
EXERCISE CAUTION THIS AFTERNOON AS SEAS REMAIN ELEVATED...

GMZ730-750-755-765-770-775-091530-
/O.CAN.KTAE.SC.Y.0028.000000T0000Z-160409T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1022 AM EDT SAT APR 9 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 4:06 PM EDT, 10 minutes earlier.

Area forecast discussion, Apr 8, 4:06 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
406 PM EDT FRI APR 8 2016

.Near Term [Through Tonight]...

In the upper levels, a longwave trough will remain over the eastern
half of the U.S. At the surface, high pressure will be over the
region. Tonight will be cool and dry with POPs near zero and clear
skies. Lows will be in the lower to mid 40s with the exception of
Big Bend Florida and the immediate Florida Panhandle coast which
will be in the upper 40s.

.Short Term [Saturday Through Sunday Night]...

The upper level trough just off the Atlantic seaboard will continue
to move east setting up nearly zonal flow across the local region in
it's wake. A broad surface high will prevail over the eastern CONUS
through Sunday before moving into the Western Atlantic Sunday night.
As a result, low level flow will gradually swing around from north
to southeast. This weekend will be dry with cooler than normal
temperatures. Highs will be in the lower 70s with lows in the upper
30s to lower 40s Saturday night inland and around 50 along the
coast. Sunday night temps return to near seasonal levels with lows
in the lower to mid 50s.

.Long Term [Monday Through Friday]...

A shortwave will translate eastward from the Great Lakes to New
England Monday into Tuesday amplifying a trough through the
Tennessee Valley before swinging off the Mid-Atlantic coast
Wednesday. This will send a surface cold front our way which is
forecast to stall along the Gulf coast in the zonal flow aloft
Tuesday night and Wednesday bringing showers and thunderstorms back
to the region beginning Monday night. After Wednesday, the
forecast solutions between the GFS and latest EURO diverge. The
GFS shows a shortwave moving eastward from the Southern Plains and
off the southeast U.S. by late Thursday scouring out the moisture
and sending the stalled front to our south and east with deep
layer ridging building in from the west on Friday. The EURO shows
the same shortwave lifting to the northeast into the Missouri
Valley which keeps the moisture and surface front around for at
least one more day. For now, will keep PoPs in the forecast
through Thursday with dry weather on Friday. Despite the increased
cloud cover and rain chances, temps are forecast to be near or
just above seasonal levels through next week.

&&

.Aviation...

[Through 18Z Saturday] VFR conditions with mostly clear skies will
continue this TAF cycle. Northwesterly winds will be gusty this
afternoon with gusts up to 20 knots possible.

&&

.Marine...

Winds and seas will elevate to advisory levels tonight in the wake
of a dry cold front. Wind and seas will gradually diminish over
the weekend as high pressure builds across the eastern U.S.

&&

.Fire Weather...

We held off on any fire weather hazard products for tomorrow
(Saturday), despite a few locations likely meeting wind and RH
criteria for red flag conditions. The main limiting factor is
expected to be fuels. ERC values are still quite low in most of
Florida, and although 10-hour fuel moistures are forecast to be near
6% in southwest Georgia tomorrow - most of SW GA has received 3-5
inches of rain in the past week. Lafayette and Dixie counties in the
Florida Big Bend may have the best chance of meeting red flag
criteria with RH well under 28% and ERC values possibly around or
just above 26. The biggest question there would be whether or not
winds would exceed 15 mph. Overall, the setup is marginal, so no
hazard products were issued for now. Dispersions should be quite
high though, likely exceeding 90 over most of our Florida zones.

&&

.Hydrology...

Flooding continues to diminish in severity across the western half
of the region. The Choctawhatchee River continues to fall in
Florida, with Caryville likely to drop below flood stage tonight.
Bruce still has further to go, but had fallen below major flood
stage as of early this morning.

Releases from Lake Seminole continue to decrease, and we expect
the Apalachicola River to continue to drop through the weekend and
into next week. Peak flows from the Apalachicola River are
approaching Wewahitchka, so flood impacts there should peak in the
next day or so.

The Withlacoochee River in Florida was cresting early this morning at
Pinetta, with steady rises continuing downstream to the Suwannee.
There is still some uncertainty with whether the Suwannee River
will reach flood stage from Ellaville to Branford. There's greater
potential at the upper end of the Middle Suwannee for minor
flooding than further downriver as the stretch of dry conditions
make it more likely that some of the water will be absorbed into
the aquifer. As a result, the latest forecasts show only action
stages being met at nearly all of our Suwannee River forecast
points.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   47  75  43  73  54 /   0   0   0   0   0
Panama City   52  72  51  69  59 /   0   0   0   0   0
Dothan        44  71  44  71  51 /   0   0   0   0   0
Albany        44  71  39  71  51 /   0   0   0   0   0
Valdosta      45  73  40  72  54 /   0   0   0   0   0
Cross City    48  76  42  75  56 /   0   0   0   0   0
Apalachicola  52  73  52  68  59 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT /7 PM CDT/ this evening FOR
     Coastal Bay-Coastal Gulf-South Walton.
GA...NONE.
AL...NONE.
GM...Small Craft Advisory until 11 AM EDT Saturday FOR Apalachee Bay
     or Coastal Waters From Keaton Beach to Ochlockonee River Fl
     out to 20 Nm-Coastal Waters From Ochlockonee River to
     Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
     River to Keaton Beach out 20 NM-Coastal waters from
     Apalachicola to Destin FL out 20 NM-Waters from Suwannee
     River to Apalachicola FL from 20 to 60 NM-Waters from
     Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...MCDERMOTT
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...MCDERMOTT
MARINE...BARRY
FIRE WEATHER...LAMERS
HYDROLOGY...GODSEY/FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 3:58 AM EDTRip Current StatementTAEBay, Gulf, Walton16 hr

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.